Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Wanwan1

Fading Red Marks(Hyperpigmentations) While On Accutane

Recommended Posts

I'm currently in middle of an accutane cure(3 months of 6). This is also my second accutane treatment.

Atm my face is fine, no acne at all. But a lot of red marks which I know will fade over time. I'm still curious if there is any treatment that i can use to speed up the healing? I can't use laser and AHA, but is there other options that eventually will help to fade these red marks, even if its a minor improvement?

Share this post


Link to post
Share on other sites

I'm currently in middle of an accutane cure(3 months of 6). This is also my second accutane treatment.

Atm my face is fine, no acne at all. But a lot of red marks which I know will fade over time. I'm still curious if there is any treatment that i can use to speed up the healing? I can't use laser and AHA, but is there other options that eventually will help to fade these red marks, even if its a minor improvement?

It's great that the accutane is working well for you!

As for the red marks, you can try using gentle home remedies. Don't use any topical scar creams, especially any form of tretinoin, since it can interfere with healing. I really found using a mixture of egg whites + a few drops of lemon juice to work well for me when I had some hyperpigmentation. Be careful with the lemon juice if you do try this since it will be irritating to your excessively sensitive skin due to accutane.

Good luck!

Edited by tfios22

Share this post


Link to post
Share on other sites

anyone on accutane who tried egg whites + lemon? or other home remedies?

I've heard about vitamin e, which will fasten the healing. Can I take vitamin e as a tablet, and will it help?

Share this post


Link to post
Share on other sites

Its annoying but my derm said red marks will go away after stopping tane

I wondered if a gentle C serum might help

BUt probably best to try and be patient or ask your derm

I think someone here was rec finacea?

finacea is VERY drying though..so not sure how that would work

sorry cant help

kim

Share this post


Link to post
Share on other sites

if this is your second treatment, what happened on the first one? did the red marks/scars leave (fade by 90% after a given amount of time?)

I finished my first treatment spring 2011, and I began my second treatment autumn 2014 so it has been 3 years apart from my first and second treatment. Already in autumn 2011 my acne came back, but not as worse as before. Back at that time i did try my second accutane treatment, but I failed the blood test and cancelled the treatment. I just let it go, and tried some other stuffs etc. But last year I had enough, and decided to ask my derm for a new accutane treatment(My acne was not really bad, but still had acne periodically) It was more easy to get a second cure because if u tell your derm that u have done accutane treatment before, and your acne is still there, they probably will prescribe accutane. So far so good, i passed the blood test and atm I am clear.

During those 3 years between first and second treatment I had small acne periodically, and i didn't see any improvement for my red marks.....

Edited by Wanwan1

Share this post


Link to post
Share on other sites

ah ok thanks, so what kind of acne do you get? or did you have?

during the 3 years you saw no improvement ! that is not the news i wanted to hear.

I wonder if you'll see improvement now on the second course? what dose are you on? have you asked your derm about the red marks? did you try anything to cure the red marks/ scars?

why cant you use AHA or lasers? would you try those after treatments? I know you're meant to wait 6 months post treatment before seeking any skin resurfacing procedures. But over the counter aha should be ok?

Share this post


Link to post
Share on other sites

There's an anti dark spots serum from Caudalie, from the Vinoperfect line, that has a substance more powerful than vitamin C (so they claim). There's no harsh ingredients in this serum, so you can use it while on Accutane (I did) and all year around.

I can't say anything about it's effect yet, because this kind of products take some time to do their job, but I recommend you to check it out :)

Share this post


Link to post
Share on other sites

ah ok thanks, so what kind of acne do you get? or did you have?

during the 3 years you saw no improvement ! that is not the news i wanted to hear.

I wonder if you'll see improvement now on the second course? what dose are you on? have you asked your derm about the red marks? did you try anything to cure the red marks/ scars?

why cant you use AHA or lasers? would you try those after treatments? I know you're meant to wait 6 months post treatment before seeking any skin resurfacing procedures. But over the counter aha should be ok?

First round of accutane i had serious acne, but the second round it was only mild acne. I didn't see any improvements because of new acne appeard non stop i think, thus no opportunity for my marks to heal I think. Or, maybe there was minor improvement but no "wow" feeling. This is maybe because I see my face every day in mirror lol, difficult to see any improvements.

I think ill try laser after my accutane.

There's an anti dark spots serum from Caudalie, from the Vinoperfect line, that has a substance more powerful than vitamin C (so they claim). There's no harsh ingredients in this serum, so you can use it while on Accutane (I did) and all year around.

I can't say anything about it's effect yet, because this kind of products take some time to do their job, but I recommend you to check it out

Is it OK to use serum during accutane? did u ask your derm when u used it?

Because i have serum i purchased from Paula's Choice!

Share this post


Link to post
Share on other sites

No, I didn't ask my derm because I didn't think I needed to.

It's lightweight, oil free, hydrating and suitable for sensitive skin. The "active" ingredient in this serum is viniferine. Caudalie claims that it's proven to be 62 times more effective than vitamin C in treating dark spots, and doesn't make your skin photosensitive (huge difference from other dark spot treatments).

For those reasons I think it's perfectly safe to use during accutane, unless your skin is super super sensitive.

I don't know about that serum from Paula's Choice, but it depends on the ingredients.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×